Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 28, 2016, 4:52 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 4:52 PM EDT (20:52 UTC)
- Expired
- Apr 28, 2016, 5:43 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:58 PM EDT | HAIL 1 | 1 Nnw Archdale, SC | |
| Apr 28, 5:02 PM EDT | HAIL 0.88 | 1 Nnw Archdale, SC | |
| Apr 28, 5:08 PM EDT | TSTM WND DMG | S Magnolia Gardens, SC | TREE DOWN ON HIGHWAY 61. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WUUS52 KCHS 282052
SVRCHS
SCC015-019-035-282200-
/O.NEW.KCHS.SV.W.0015.160428T2052Z-160428T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 452 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIDDLETON
PLACE...MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...ARCHDALE AND MIDDLETON PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3289 8030 3302 8023 3293 7986 3268 7996
TIME...MOT...LOC 2052Z 298DEG 6KT 3289 8016
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
799
WWUS52 KCHS 282109
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT THU APR 28 2016
SCC015-019-035-282200-
/O.CON.KCHS.SV.W.0015.000000T0000Z-160428T2200Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
509 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...
AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAGNOLIA
GARDENS...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AROUND 5 PM...QUARTER SIZED HAIL WAS
REPORTED IN NORTH CHARLESTON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...ARCHDALE AND MIDDLETON PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3293 7986 3272 7994 3289 8030 3302 8023
TIME...MOT...LOC 2107Z 279DEG 13KT 3289 8009
HAIL...1.00IN
WIND...60MPH
$$762
WWUS52 KCHS 282124
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT THU APR 28 2016
SCC015-019-035-282200-
/O.CON.KCHS.SV.W.0015.000000T0000Z-160428T2200Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
524 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...
AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAGNOLIA
GARDENS...MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. THIS THUNDERSTORM HAS PRODUCED QUARTER
SIZED HAIL AND BLOWN DOWN A TREE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...ARCHDALE AND MIDDLETON PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3293 7986 3272 7994 3289 8030 3302 8023
TIME...MOT...LOC 2123Z 298DEG 6KT 3288 8006
HAIL...1.00IN
WIND...60MPH
$$364
WWUS52 KCHS 282143
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT THU APR 28 2016
SCC015-019-035-282153-
/O.CAN.KCHS.SV.W.0015.000000T0000Z-160428T2200Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
543 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...DORCHESTER AND
BERKELEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3293 7986 3272 7994 3289 8030 3302 8023
TIME...MOT...LOC 2142Z 298DEG 6KT 3286 8002
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:54 PM EDT, 58 minutes earlier.
Area forecast discussion, Apr 28, 3:54 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT THU APR 28 2016 .SYNOPSIS... A WEAKENING COLD FRONT WILL APPROACH THE AREA LATE TONIGHT INTO FRIDAY...THEN SHIFT OFFSHORE AND DISSIPATE OVER THE WEEKEND. LOW PRESSURE WILL TRACK TO OUR NORTH ON SUNDAY...BRINGING UNSETTLED CONDITIONS TO THE AREA. ATLANTIC HIGH PRESSURE WILL THEN PREVAIL EARLY NEXT WEEK BEFORE A COLD FRONT APPROACHES THE AREA MID WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ATLANTIC HIGH PRESSURE WILL WEAKEN AS AN AREA OF LOW PRESSURE AND ASSOCIATED WEAK FRONT SAGS SOUTH TOWARDS THE FORECAST AREA. LATEST RADAR TRENDS SHOW CONVECTIVE ACTIVITY INCREASING ACROSS THE LOCAL AREA...HOWEVER COVERAGE IS STILL FAIRLY ISOLATED. GIVEN LACK OF ANY NOTABLE FORCING MECHANISMS...0-6 KM SHEAR OF LESS THAN 20 KT AND MLCAPE OF AROUND 1500 J/KG...THE THREAT FOR ORGANIZED SEVERE WEATHER LOOKS LOW. BEST CHANCES FOR STRONGER STORMS WOULD BE ALONG BOUNDARY INTERACTIONS...SUCH AS THE SEA BREEZE OR OUTFLOW BOUNDARIES. DCAPE OF 1000 J/KG WOULD SUPPORT GUSTY WINDS AS THE PRIMARY THREAT WITHIN ANY STRONGER STORMS THAT DO DEVELOP. HI RES MODELS INDICATE THAT CONVECTIVE COVERAGE WILL GRADUALLY WANE WITH LOSS OF INSOLATION LATE THIS EVENING. THE REMAINDER OF THE NIGHT SHOULD BE RELATIVELY QUIET WITH CLEARING SKIES. ANOTHER MILD NIGHT EXPECTED WITH LOWS EXPECTED TO RANGE FROM THE MID 60S INLAND TO UPPER 60S AT THE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...A DEEP LAYER RIDGING AND DRIER MID AND UPPER LEVELS WILL MOVE IN WITH NO PRECIPITATION MOST OF THE PERIOD. EXPECTED. A WEAK FRONT IS EXPECTED TO STALL AND DISSIPATE JUST SOUTH OF THE AREA. VERY WARM AGAIN WITH HIGHS IN THE UPPER 80S TO AROUND 90...EXCEPT SLIGHTLY COOLER NEAR THE COAST AS LIGHT WINDS TURN TO ONSHORE BY AFTERNOON. MOSTLY CLEAR FRIDAY NIGHT WITH LOWS IN THE 60S. SATURDAY...THE DEEP LAYER RIDGE SHIFTS EASTWARD THROUGH THE DAY AS THE NEXT UPPER TROUGH MOVES INTO THE CENTRAL PORTION OF THE COUNTRY. BY LATE IN THE DAY THERE COULD BE ENOUGH MOISTURE AND SOME WEAK UPPER FORCING ON THE EAST OF THE ADVANCING TROUGH TO PRODUCE ISOLATED CONVECTION OVER THE WESTERN PORTION. THUS HAVE KEPT SLIGHT CHANCE POPS OVER THAT REGION. HIGHS AGAIN VERY WARM IN THE UPPER 80S TO NEAR 90...EXCEPT COOLER AT THE COAST DUE TO SOUTHERLY FLOW VEERING TO A RESULTANT SEA BREEZE DURING THE AFTERNOON. INCREASING MOISTURE/CLOUDS SATURDAY NIGHT AS THE UPPER TROUGH MOVES EASTWARD...BUT REMAINING WELL NORTH OF THE AREA. THERE WILL BE SOME WEAK UPPER IMPULSES MOVING ACROSS THE REGION IN THE DEEP SOUTHWEST FLOW...BUT WITH LACK OF STRONG FORCING AND LOSS OF HEATING/INSTABILITY...HAVE KEPT ONLY SLIGHT CHANCE POPS. LOWS AGAIN MILD IN THE MID TO UPPER 60S. SUNDAY...LOOKS TO BE THE MOST UNSETTLED DAY OF THE PERIOD. SUFFICIENT DEEP LAYER MOISTURE AND CAPE VALUES 1000-1500 J/KG ON THE SOUTHEAST SIDE OF THE UPPER TROUGH OVER THE OH RIVER VALLEY...SHOULD TRANSLATE TO SCATTERED SHOWERS AND THUNDERSTORMS. AGAIN...NO STRONG UPPER FORCING...THUS FEEL BEST CHANCES WILL BE MAINLY AFTERNOON COINCIDENT WITH MAXIMUM HEATING/INSTABILITY. HIGHS A TAD COOLER THAN PREVIOUS DAYS DUE TO CLOUD COVER...IN THE MID 80S MOST AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST SUNDAY NIGHT INTO MONDAY AHEAD OF A COLD FRONT EXPECTED TO SHIFT THROUGH THE AREA MONDAY AFTERNOON/EVENING. DRYER HIGH PRESSURE WILL THEN FILTER INTO THE REGION MONDAY NIGHT INTO EARLY TUESDAY...BEFORE SFC LOW PRESSURE DEVELOPS TO THE SOUTH OR SOUTHWEST AND TRACKS OVER THE AREA TUESDAY AFTERNOON THROUGH WEDNESDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST MID WEEK UNTIL SFC LOW PRESSURE SHIFTS OFFSHORE WEDNESDAY NIGHT. DRY CONDITIONS AND BELOW NORMAL TEMPS ARE THEN EXPECTED HEADING INTO LATE WEEK WHILE A LARGE TROUGH OF LOW PRESSURE DOMINATES THE EASTERN CONUS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR FOR MUCH OF THE 18Z TAF PERIOD. ISOLATED TO SCATTERED SHOWERS/TSTMS WILL AFFECT THE REGION THIS AFTERNOON. TIMING AND COVERAGE WILL BE DIFFICULT TO PINPOINT SO AMENDMENTS WILL LIKELY BE NEEDED SHOULD CONVECTION AFFECT THE TERMINALS. EXTENDED AVIATION OUTLOOK...VFR EXPECT TO PREVAIL. SATURDAY NIGHT THROUGH EARLY NEXT WEEK...BETTER DEEP LAYER MOISTURE RETURNS WITH SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE...WHICH COULD PRODUCE BRIEF FLIGHT RESTRICTIONS. && .MARINE... TONIGHT...ATLANTIC HIGH PRESSURE WILL BEGIN TO LOSE INFLUENCE AS AN AREA OF LOW PRESSURE AND WEAK FRONT SAGS SOUTHWARD TOWARDS THE AREA. SOUTHWEST WINDS WILL VEER MORE TOWARD THE WEST LATE AS THIS OCCURS WITH SPEEDS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA GENERALLY IN THE 10-15 KT RANGE...HIGHEST ACROSS CHARLESTON COUNTY AND OUTER GA WATERS. SEAS WILL AVERAGE 2-4 FT. FRIDAY THROUGH TUESDAY...NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD WITH WINDS GENERALLY 15 KNOTS OR LESS AND SEAS 3 FEET OR LESS. ATLANTIC HIGH PRESSURE WILL DOMINATE FRIDAY THROUGH SATURDAY. BY SUNDAY AND LIKELY INTO MONDAY...BECOMING A BIT MORE UNSETTLED AS AN UPPER TROUGH MOVES WELL NORTH OF THE WATERS. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS PERIOD. THERE IS MODEL UNCERTAINTY BY LATER MONDAY AND TUESDAY. THE GFS AND CANADIAN MODELS SHOW A COLD FRONT MOVING SOUTH OF THE AREA LATER MONDAY AND TUESDAY WITH HIGH PRESSURE BUILDING FROM THE NORTH...WHILE THE ECMWF KEEPS UNSETTLED CONDITIONS WITH AN ELONGATED AREA OF LOW PRESSURE OVER THE MID ATLANTIC STATES. DUE TO UNCERTAINTY...HAVE KEPT PREVIOUS FORECAST OF SLIGHT CHANCE POPS THROUGH THIS PERIOD...AND WILL LET THE MIDNIGHT SHIFT RE-EVALUATE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...ECT SHORT TERM...RFM LONG TERM... AVIATION...ECT MARINE...ECT/RFM
Hazardous weather outlook, Apr 28, 3:57 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT THU APR 28 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-292000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 357 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...IN ADDITION TO CLOUD TO GROUND LIGHTNING. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST FROM 4 PM UNTIL 9 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS THROUGHOUT THE DAY AND BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 4:02 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT THU APR 28 2016
SCZ044-050-052-282030-
DORCHESTER SC-TIDAL BERKELEY SC-CHARLESTON SC-
402 PM EDT THU APR 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
DORCHESTER COUNTIES UNTIL 430 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLETON PLACE...MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...
ARCHDALE...MIDDLETON PLACE AND SLANDS BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3299 8005 3293 8003 3293 8000 3299 8000
3299 7998 3291 7998 3292 7999 3292 8002
3290 8001 3290 7998 3276 7997 3282 8035
3300 8035
TIME...MOT...LOC 2002Z 273DEG 17KT 3292 8017Special weather statement, Apr 28, 4:04 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT THU APR 28 2016
SCZ043-049-050-282030-
INLAND COLLETON SC-CHARLESTON SC-COASTAL COLLETON SC-
404 PM EDT THU APR 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES UNTIL 430 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN POND...OR 15 MILES EAST OF YEMASSEE...
MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
JACKSONBORO...GREEN POND AND ASHEPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3255 8040 3263 8067 3264 8066 3265 8066
3264 8068 3276 8066 3281 8035
TIME...MOT...LOC 2004Z 273DEG 17KT 3267 8059Special weather statement, Apr 28, 4:47 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT THU APR 28 2016
SCZ044-050-282115-
DORCHESTER SC-CHARLESTON SC-
447 PM EDT THU APR 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
DORCHESTER COUNTIES UNTIL 515 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLETON PLACE...MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...ARCHDALE...MAGNOLIA
GARDENS...MIDDLETON PLACE...LADSON AND CHARLESTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3296 8004 3275 8000 3289 8029 3301 8023
TIME...MOT...LOC 2047Z 285DEG 16KT 3289 8016Special weather statement, Apr 28, 4:50 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT THU APR 28 2016
SCZ045-282115-
INLAND BERKELEY SC-
450 PM EDT THU APR 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
515 PM EDT...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAMBERT...OR 14 MILES NORTHWEST OF
MCCLELLANVILLE...MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF BERKELEY COUNTY...
INCLUDING THE FOLLOWING LOCATIONS: PALMERVILLE...NEWLAND AND
SIMMONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3315 7953 3321 7967 3330 7965 3327 7956
3325 7953 3324 7949 3325 7948 3323 7948
3324 7947 3323 7947 3324 7946 3323 7945
TIME...MOT...LOC 2050Z 285DEG 16KT 3326 7959The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Apr 28, 4:04 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Apr 28, 4:47 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Apr 28, 4:50 PM EDT | Special Weather Statement | CHS | Georgetown | 25 min |
| Apr 28, 5:22 PM EDT | Special Weather Statement | CHS | Georgetown | 23 min |
| Apr 28, 5:42 PM EDT | Special Weather Statement | CHS | Georgetown | 33 min |
| Apr 28, 6:20 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.